Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 331, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 16, 1993, 1:45 AM CDT for Osage County, Oklahoma. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Oct 16, 1993, 1:45 AM CDT (06:45 UTC)
- Expired
- Oct 16, 1993, 2:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 160647 SVRTUL OKC113-160730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 145 AM CDT SAT OCT 16 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...OSAGE COUNTY AT 145AM...WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM NEAR BLACKBURN. IT WAS MOVING NORTHEAST AT 30 MPH. CLEVELAND...HOMINY AND BARNSDALL ARE IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE L(OWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 9:20 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 15, 9:20 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT FRI OCT 15 1993 CURNT SAT PICS SHOW LTL S/W MOVING INTO CENT OK. DEEP MOIST AXIS IS AHEAD OF WAVE AND EVEN THO S/W HAS NOT PROVED TO BE POTENT YET THIS EVE..FEEL THAT OTR FACTORS MAY HELP GET PCP GOING IN E OK BY MORN. UA DIAGS SHOWS STRONG WAA OVR WRN OK AT H85..THIS WILL MOVE INTO E OK AFT MID ALONG WITH GUD LLVL JET. UA DIAGS ALSO HAS AREA OF QVEC CONV OVR E OK AHEAD OF S/W. ETA 12H 5H PROG HAS DIFLUENT AREA IN E OK WITH SPD MAX IN TX/OK PH. WITH DEEP MOIST ARND I THINK THERE WILL BE SUFFICIENT LIFT TO PRODUCE AT LEAST SCT RW BY MORN...WITH BEST CHC IN NRN ZONES. FAR SE OK HAS CLR SKIES AND MESONET SHOWING LGT WNDS THERE. TMP/DWPT SPRD ARND 2 DEGS WITH MANY AREAS 100%RH. CUD BE SOME FOG IN FAR SE IF WNDS STAY LGT. WILL UP POPS A LTL IN ZNS AND DECREASE WNDS A BIT IN FAR SE. NO OTR CHGS. /13 .TUL...NONE.
In the hours before
Special weather statement, Oct 16, 12:15 AM CDT, 1 hour 30 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-064-065-066-067-068- 160615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1215 AM CDT SAT OCT 16 1993 ...STRONG TO SEVERE THUNDERSTORMS WERE OVER CENTRAL OKLAHOMA AND WERE MOVING NORTHEAST... AT 1210AM...WEATHER SERVICE RADAR SHOWED A DEVELOPING CLUSTER OF THUNDERSTORMS IN CENTRAL OKLAHOMA MOVING INTO LINCOLN COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH AND WILL MOVE INTO CREEK AND PAWNEE COUNTY BETWEEN 1245AM AND 115AM. THESE STORMS HAVE ALREADY PRODUC LARGE HAIL AND MAY ALSO CONTAIN STRONG WINDS. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. WWUS45KHAR,
Special weather statement, Oct 16, 12:16 AM CDT, 1 hour 29 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-064-065-066-067-068- 160615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1215 AM CDT SAT OCT 16 1993 ...STRONG TO SEVERE THUNDERSTORMS WERE OVER CENTRAL OKLAHOMA AND WERE MOVING NORTHEAST... AT 1210AM...WEATHER SERVICE RADAR SHOWED A DEVELOPING CLUSTER OF THUNDERSTORMS IN CENTRAL OKLAHOMA MOVING INTO LINCOLN COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH AND WILL MOVE INTO CREE^K AND PAWNEE COUNTY BETWEEN 1245AM AND 115AM. THESE STORMS HAVE ALREADY PRODUC LARGE HAIL AND MAY ALSO CONTAIN STRONG WINDS. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 36 min |
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Oct 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 55 min |
| Oct 16, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 33 min |
| Oct 16, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 63 min |
| Oct 16, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 60 min |
| Oct 16, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 55 min |
| Oct 16, 5:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 57 min |
| Oct 16, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Oct 16, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Oct 16, 4:57 PM CDT | Tornado Warning | TSA | Tulsa | 44 min |
| Oct 16, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 58 min |
| Oct 16, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 46 min |
| Oct 16, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 66 min |
| Oct 16, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 61 min |
| Oct 16, 6:50 PM CDT | Tornado Warning | TSA | Cherokee | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.